Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is pregnancy possible after receiving a Depo shot?

hello, i had my last depo shot on December 15, 2018. I haven’t had my March 15, 2018 depo short but on April 23, 2018, i has unprotected sex and now feeling pregnancy symptoms. I don’t know when i was suppose to ovulate and i haven’t had a period. Could I be pregnant?
Wed, 6 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Depo-Provera shot is long acting hormone and is known to cause side effects like irregular/absent periods, nausea/vomiting. Return of fertility takes about 5 to 7 months from last injection expiry. So you have very sleek chances for pregnancy. Please confirm it after 8 days delay, after expected day of menstruation. Please start using alternative contraceptive, in case you don't want to continue pregnancy.

Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi,,I got my depo shot 2 weeks after my periods and the doctor did a pregnancy test to make sure I was not pregnant before taking the shot,,,so my periods did came on but weaker this time with something like long white tissue coming out,,so is this normal after the first depo shot?and again I had unprotected sex with my man after a month of taking the shot,,,can I be pregnant?

doctor1 MD

A pleasant day to you,I would like to ask if it is possible to be pregnant if unprotected sex was done on the 3rd day after receiving Depo-provera shot?though I was told that if the shot was taken on the 5th day of menstrual cycle it will effect right away within 24 hours,I am worried,my doc.even instructed me not to be involve in coitus for a week. but due to unexpected circumstances I was involved in such an activity after 3rd day.I really need answers for I am really worried.I can t get pregnant because I was in danger last time I got pregnant with my 3rd baby who is a year old now. Hoping for an answers.Thank you so much

doctor1 MD

Hi i just had a baby in julyy, got my first depo shot after delivery, got my second shot on time this october but for a 3weeks i been feeling movements like a baby kick or flutters? Why i Should be pregnant cus im on birth control didnt want anything more kids? A Lil point Lovee adodmen Omgg i so scared what is this can somebdy explain this??